Marine Hail, Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi
- When
- July 6, 7:13 PM EST
- Where
- Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi marine zone, Saginaw River Mouth
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
5 marine thunderstorm wind, 1 marine hail, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 6, 2:39 PM EST, 4 hours 34 minutes earlier.
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 339 PM EDT SUN JUL 6 2003 A FAIRLY ACTIVE WEATHER PATTERN CAN BE EXPECTED ACROSS SOUTHEAST MICHIGAN OVER THE NEXT 24 TO 36 HOURS. A POTENT UPPER LEVEL TROUGH PUSHING INTO SOUTHERN MANITOBA SEEN ON THE SATELLITE IMAGERY HAS AN ASSOCIATED SURFACE LOW OVER SOUTHERN MANITOBA...WITH A COLD FRONT EXTENDING ACROSS NW MINNESOTA INTO THE CENTRAL PLAINS. ANOTHER POTENT MID LEVEL CIRCULATION CENTER...REMNANTS OF THIS MORNINGS MESO-SCALE CONVECTIVE COMPLEX...IS LOCATED OVER WESTERN WISCONSIN. THE 18Z SURFACE ANALYSIS SHOWED A DEWPOINT BOUNDARY EXTENDING FROM JUST NORTH OF DETROIT TO JUST NORTH OF MUSKEGON. NEAR 70F DEWPOINTS SOUTH OF THIS BOUNDARY COMBINED WITH TEMPS IN THE LOWER 80S HAS ALLOWED CAPE TO APPROACH 2200 J/KG SOUTH OF THE BOUNDARY. TO THE NORTH OF THE BOUNDARY...CONDITIONS ARE MUCH MORE STABLE...WITH LAPSE SOUNDINGS SHOWING ONLY A COUPLE HUNDRED J/KG CAPE IN THE SAGINAW VALLEY AND THUMB. KDTX RADAR IS ALREADY SHOWING CONVECTION ALONG AND SOUTH OF THIS BOUNDARY. SEVERE WEATHER THREAT THIS EVENING WILL BE OF CONCERN AS THE MID LEVEL VORT CENTER APPROACHES. THEN ATTENTION TURNS TO SEVERE THREAT ON MONDAY WITH THE APPROACH OF THE UPSTREAM SURFACE FRONT. ALTHOUGH THE 12Z MODELS ALL SHOWED THE UPSTREAM SHORT WAVE...THE WATER VAPOR LOOP INDICATES THIS FEATURE TO BE STRONGER THAN DEPICTED BY THE MODELS. SOUTHERLY FLOW AHEAD OF THE WAVE SHOULD ALLOW THE DEWPOINT BOUNDARY TO LIFT NORTH DURING THE COURSE OF THE EVENING...ALLOWING THE CONVECTION TO SPREAD INTO THE SAGINAW VALLEY AND THUMB BY LATE THIS EVENING. UPSTREAM WIND PROFILERS INDICATE 45 KNOTS AT 500MB IN THE BASE OF THE MID LEVEL SHORT WAVE. THIS WILL INCREASE DEEP LAYER SHEAR ACROSS THE AREA DURING THE COURSE OF THE EVENING AS THE WAVE MOVES INTO LOWER MICHIGAN. GIVEN THE MODEST INSTABILITY AND FORCING FROM APPROACHING MID LEVEL WAVE...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE SOUTHERN 2/3RDS OF THE FORECAST AREA. THINK THE SEVERE THREAT MAY ACTUALLY CONTINUE WELL INTO THE EVENING SINCE THE WAVE IS STILL BACK ACROSS WISCONSIN...THE RUC DOES NOT ACTUALLY BRING THE BEST SYNOPTIC LIFT INTO THE AREA UNTIL BETWEEN 00Z AND 03Z. THUS I WILL CARRY NUMEROUS THUNDERSTORMS THROUGH THE NIGHT. GIVEN SURFACE OBS SHOWING MID 70 DEWPOINTS ACROSS ILLINOIS AND CENTRAL INDIANA AND WITH THE 12Z UPPER AIR PLOTS SHOWING PRECIPITABLE WATER AROUND 1.6 INCHES OVER ILLINOIS...AN AMPLE SUPPLY OF MOISTURE CAN BE EXPECTED THROUGH THE NIGHT. WITH PERSISTENT SOUTH-SOUTHWESTERLY SURFACE FLOW INTERSECTING THE DEWPOINT BOUNDARY AND THUNDERSTORM OUTFLOW BOUNDARIES...SOME TRAINING ECHOES ARE POSSIBLE. THUS LOCALIZED FLOODING MAY BE OF CONCERN WITH SOME OF THE STORMS. EXPECT SOME BREAK IN THE THUNDERSTORM ACTIVITY LATE TONIGHT TO EARLY MONDAY MORNING IN THE WAKE OF THE MID LEVEL SHORT WAVE. THE NOCTURNAL LOW LEVEL JET HOWEVER MAY ALLOW MORE CONVECTIVE COMPLEXES TO DEVELOP JUST WEST OF THE GREAT LAKES...WHICH MAY ADVECT INTO THE AREA MONDAY MORNING. ON MONDAY...THE WAVE OVER MANITOBA WILL MOVE ACROSS NORTHERN ONTARIO. I WILL LEAN TOWARDS THE ETA TIMING ON THE SURFACE FRONT SINCE THE GFS AGAIN APPEARS TO SUFFER FROM CONVECTIVE FEEDBACK. THE ETA BRINGS IT THROUGH THE FORECAST AREA BETWEEN 06Z AND 12Z TUESDAY. AT THIS POINT...MODEL SOUNDINGS SHOW CAPE APPROACHING 2500 J/KG BY MONDAY EVENING ACROSS SE MICHIGAN IN ADVANCE OF THE FRONT. INSTABILITY WILL OF COURSE HIGHLY DEPEND ON THE AMOUNT OF CONVECTIVE DEBRIS WHICH LINGERS THROUGH THE COURSE OF THE DAY. MID LEVEL WINDS WILL INCREASE TO 50 KNOTS BY MONDAY EVENING IN THE BASE OF THE UPPER TROUGH. THIS WILL INCREASE 0-6KM SHEAR TO 40-50M/S. A MODERATE RISK FOR SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IS THEREFORE IN THE SPC DAY 2 OUTLOOK. BOTH THE ETA AND GFS HAVE TRENDED FARTHER SOUTH WITH THE SURFACE FRONT ON TUESDAY. DRYER/MORE STABLE AIR WILL THUS FILTER INTO THE SAGINAW BAY AND THE THUMB ON TUESDAY AS HIGH PRESSURE BUILDS INTO THE NORTHERN GREAT LAKES. I WILL THUS REMOVE POPS ACROSS THE NORTH ON TUESDAY. THE FRONT AND LOW LEVEL MOISTURE GRADIENT WILL LINGER OVER THE NORTHERN OHIO VALLEY/SOUTHERN GREAT LAKES REGION THROUGH THURSDAY. MODEL SOLUTIONS HAVE ALSO BEEN VERY CONSISTENT IN INDICATING POSSIBLE MCS DEVELOPMENT OVER THE UPPER MISSISSIPPI VALLEY IN THE WARM AIR ADVECTION REGIME ON THE BACK SIDE OF THE SURFACE HIGH TUESDAY NIGHT AND WEDNESDAY NIGHT. I WILL THUS KEEP POPS IN ACROSS THE FAR SOUTH ON WEDNESDAY AND INCLUDE CHANCE POPS ACROSS THE ENTIRE CWA ON THURSDAY AS THE SURFACE HIGH RETREATS TO THE NORTHEAST. AN AMPLIFICATION OF THE UPPER LEVEL FLOW IS STILL BEING ADVERTISED BY THE MEDIUM RANGE MODELS FOR LATE IN THE WEEK INTO EARLY NEXT WEEKEND...WITH A RIDGE BUILDING ACROSS ACROSS THE CENTRAL AND WESTERN US AND TROUGHS DEEPENING OVER THE EASTERN US AND OFF THE PACIFIC NW COAST. THE GFS SOLUTION BREAKS DOWN THE RIDGE BY THE END OF THE WEEKEND BY SENDING A MID LEVEL IMPULSE ACROSS THE NORTHERN CONUS...SUGGESTING A CHANCE OF POPS ON SUNDAY. WITH THE GFS ENSEMBLE MEMBERS SHOWING QUITE A BIT OF VARIANCE WITH THIS WAVE AND WITH THE EUROPEAN SOLUTIONS MAINTAINING A MORE AMPLIFIED RIDGE ACROSS THE CENTRAL US NEXT WEEKEND...I WILL KEEP THE FORECAST DRY WITH SEASONAL TEMPS. .DTX...NONE. CONSIDINE EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
MIZ047>049-053>055-060>063-068>070-075-076-082-083-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 705 PM EDT SUN JUL 6 2003 ...SEVERE THUNDERSTORM WATCH 657 HAS BEEN ISSUED UNTIL MIDNIGHT EDT FOR MOST OF SOUTHEAST LOWER MICHIGAN... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOWER MICHIGAN .DAY ONE...TONIGHT THUNDERSTORMS WILL INCREASE ACROSS THE REGION DURING THE REMAINDER OF THE EVENING...AS A STRONG DISTURBANCE APPROACHES THE AREA. SOME OF THESE STORMS MAY BE SEVERE AND PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. HEAVY RAINFALL WILL ALSO BE LIKELY FROM SOME OF THESE STORMS...SO LOCALIZED FLOODING WILL BE POSSIBLE AS WELL. THE THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT AROUND 30 MPH THIS EVENING...AND SLOWLY WORK OUT OF THE REGION AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MODERATE CHANCE OF SEVERE THUNDERSTORMS EXISTS FOR ALL OF SOUTHEAST MICHIGAN MONDAY AND MONDAY NIGHT...AS A COLD FRONT APPROACHES FROM THE WEST AND THEN PASSES THROUGH. DAMAGING WIND GUSTS AND LARGE HAIL ARE AGAIN POSSIBLE...ALONG WITH ISOLATED TORNADOES. MORE SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT...AS A TROUGH LINGERS ACROSS THE AREA. THE UNSETTLED WEATHER PATTERN WILL THEN CONTINUE INTO THE MID WEEK...WITH A CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE LATEST FORECAST INFORMATION FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO OBTAIN THE LATEST FORECAST ON THE NATIONAL WEATHER SERVICE WEB SITE HTTP://WWW.CRH.NOAA.GOV/DTX/ (ALL LOWER CASE) GURNEY
MIZ049-055-063-070-062315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 700 PM EDT SUN JUL 6 2003 SEVERE THUNDERSTORM WATCH NUMBER 655 HAS BEEN REPLACED BY SEVERE THUNDERSTORM WATCH NUMBER 657 IN EFFECT UNTIL MIDNIGHT. THIS NEW WATCH INCLUDES ALL OF SOUTHEAST MICHIGAN EXCEPT HURON COUNTY. CONSIDINE
5 marine thunderstorm wind, 1 marine hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2003Every state in 2003This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368157, 5368154, 5368159, 5368158, 5368155, 5368156.